Review Erowid at GreatNonprofits.org
Help us reach 1275 reviews! And spread the word that accurate info about psychedelics and other drugs improves health, culture, and policies.
The World is Shiny
Gabapentin
by GoodyTwoShoes
Citation:   GoodyTwoShoes. "The World is Shiny: An Experience with Gabapentin (exp79323)". Erowid.org. Sep 3, 2009. erowid.org/exp/79323

 
DOSE:
T+ 0:00
1.8 g oral Pharms - Gabapentin (pill / tablet)
  T+ 1:00 600 mg oral Pharms - Gabapentin (pill / tablet)
  T+ 2:30 300 mg oral Pharms - Gabapentin (pill / tablet)
  T+ 3:30 300 mg oral Pharms - Gabapentin (pill / tablet)

BODY WEIGHT: 155 lb


So about 6 months ago, I was prescribed gabapentin, because my psychiatrist wanted me to get off of using quetiapine (an antipsychotic) for sleep. He recommended taking 300 mgs the first night, and if that didn't work, 600 mgs the next night, and then up to the maximum I was supposed to take, 900 mgs. Well, I got up to 900 mgs and it wasn't helping me sleep at all; in fact, it really wasn't doing anything, positive or negative. So I gave up on it and went back to quetiapine.

Flash forward to today (okay, technically yesterday). I had just finished a final and was feeling great and really wanted an upper of some kind. I didn't have the connections to get cocaine, and I was bored of caffeine. I even considered getting some Benzedrex from the store and eating the little foam cotton thing. Finally, frustrated, I tried to think of things in my apartment that I could use. I realized I had a whole bottle of gabapentin that could possibly do something interesting. After researching about it (I'm a little OCD about that), I found that it could have some interesting effects and that it was basically impossible to overdose on.

So at 10 pm I took 6 pills, 300 mgs each for a total of 1.8 grams, then went to my friend's boyfriend's house. I was starting to feel a little shaky, but that was all. He was excited about the pills and also took 6 of them. For a while, nothing really happened, but then around 11 I started getting really excited and extremely talkative. I basically said whatever came to my mind. I was so excited about the gabapentin that I popped two more, a little after 11 pm (+1 hour).

After this I stood in the middle of the room and just talked and talked. I felt like I was floating while standing, and that I was weightless. Touching things like the carpet or my leg felt amazing and I felt incredibly happy and relaxed. I was also sort of swaying, like I felt like I was on a boat. Not dizzy, just the loss of balance.

Then at 12:30 (+2.5 hours). I popped another one, feeling great and wanting the experience to continue. I was now up to 2.7 grams. My friend took two more pills, now at 8 pills total, because he wasn't feeling anything. He was bored so he put on a radio recording he had of people arguing about gays and transgendered people. It made me extremely upset and I almost started crying. The emotions were overwhelming. I was relieved when his boyfriend told him to turn it off, and then I almost instantly forgot about it and felt great again. Then I had to drive him home, which I probably shouldn't have done. [Erowid Note: Driving while intoxicated, tripping, or extremely sleep deprived is dangerous and irresponsible because it endangers other people. Don't do it!] Luckily my loss of balance didn't inhibit my driving abilities much, and I drove slowly and as safely as possible, and we got there fine. It was only like a mile away.

Anyway, we got there, and we hung out with some other friends. One of them took 6 pills, but ended up feeling nothing but tiredness. At around 1 am (+3 hours) I took another pill. I was now extremely hyper and beginning to act weird, like rubbing the carpet because the texture was nice, or putting my arms in strange positions. I was also talking a lot to everyone and moving around a lot. A friend and I had a cigarette and I basically talked at him the entire time. But I felt amazing, like all the stress I had been carrying had melted away and that everything would always be good.

So then it's 1:30 (+3.5 hours) and I took my 10th pill of the night, to make 3 grams total. I convinced my friend to take some at the same time as me, so he took two and then also had had 3 grams. People in the house started going to bed so me and my friend moved to the living room to watch tv. It was too hard to focus on that so I just talked to him, even though he probably just wanted to watch tv. I spilled out all my worries and what I wanted to do with my life, etc. Eventually I stopped talking as much and he went to sleep. I got annoyed by that and kept waking him up so I could talk to him.

I didn't feel tired at all, and was eventually left with him asleep and only the tv. He was so asleep that I moved his arms and made him poke himself in the face, and he didn't wake up. I don't know why I was doing that. I turned the tv on to the discovery health channel, my favorite, and half-watched that for a while. A commercial about inventors made me decide I was going to invent things and be rich, and I knew it for sure. My whole body was still feeling tingly and floaty.

Finally I decided to go home around 2:30 am. I again had to drive a little slowly and pay as much attention as I could, but I was completely fine. I stumbled out of my car and almost fell over, and then walking to my apartment I felt like I was drunk, as far as my balance goes. I could definitely still feel some of the effects.

Now it is 3:30 am and I am sitting on my bed. I still feel much more relaxed, but the floating sensation is gone. My balance is still a little off but not too bad. There was no bad comedown; in fact, I still feel pretty good and happy, even though the drug is mostly out of my system by now.


As a last note, I should mention that I am bipolar, so there is a possibility that all the excitement I was feeling was a hypomanic episode triggered by the gabapentin. I thought I would mention this because it means that part of the drug might not affect others in the same way. I should also mention that I am on four other psychotropic medications, but from everything I've read, they should not have any effect on the gabapentin.

Exp Year: 2009ExpID: 79323
Gender: Not Specified 
Age at time of experience: Not Given 
Published: Sep 3, 2009Views: 117,864
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Gabapentin (183) : Glowing Experiences (4), General (1), Small Group (2-9) (17)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults